Alert archive / New Jersey / Special Marine Warnings in 2002

Special Marine Warning 56, NWS Philadelphia/Mount Holly

June 5, 2002

NWS Philadelphia/Mount Holly issued this special marine warning at Jun 5, 2002, 10:21 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2002, 10:21 PM EDT (02:21 UTC)
Expired
Jun 5, 2002, 11:15 PM EDT
In force
54 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 5, 4:40 PM EDT, 5 hours 41 minutes earlier.

Area forecast discussion, Jun 5, 4:40 PM EDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
440 PM EDT WED JUN 5 2002

THE COLD FRONT WHICH WILL BE AFFECTING OUR WX FOR THE NEXT COUPLE OF
DAYS IS STILL HANGING BACK ACROSS THE ERN GRTLKS AND OH VLY THIS
AFTN.  HWVR THE AMS AHD OF THE FRONT IS VERY MOIST AND UNSTABLE AND
TSTMS HAVE RE-FIRED ACRS CNTRL PA SWD INTO MD.  MODELS INDC A
PRE-FRNTL SFC TROF WILL DVLP OR IS DVLPG JUST W OF OUR CWA AND THIS
SHOULD FOCUS TSTM ACTVTY THIS EVENING INTO TONIGHT. THUS HAVE LIKELY
TO CATG POPS FOR TONIGHT OVER ENTIRE FA.  SOME TSTMS MAY REACH SVR
LIMITS AS WELL AS CONTAINING VERY HEAVY DOWNPOURS.

FOR THUR...FNTL BDNRY IS FCST TO SINK SLWLY SEWD ACROSS THE FA WITH
NE WINDS AND COOLER TEMPS N OF THE BNDRY.  HWVR LOW PRES WAVES MOVG
ALG THE FRNT WILL SUPPORT CNVTV PRECIP ON EITHER SIDE AND RAINFALL
AMTS COULD STILL BE HEAVY.  FOR THUR NITE THE FOCUS WILL SHIFT TO
SRN PART OF OUR FA AS CDFTN CONTS TO SAG SWD AND STGR SFC WAVE APCHS
FROM THE SW.

FOR FRI..SOME LINGERING AM SHOWERS NEAR THE COAST...OTRW THE LOW
PRES WILL MOVE OFFSHORE LEAVING BREEZY CONDS NEAR THE SHORE. LEFT
OVER MOISTURE FROM SGFNT RAINS SHOULD SUPPORT AFTN CLDNS.

WE NEED THE RAIN...HWVR IT MAY BE TOO MUCH AT ONCE IN SOME AREAS.
THEREFORE WILL ISSUE A STATEMENT FOR HEAVY RAINS AND POSSIBLE
FLOODING.  MAIN THREAT FOR MORE WDSPRD HEAVT RAIN SEEMS TO BE THURS
AND THURS NIGHT...SO WILL LEAVE FF WATCH DECISION TO LATER SHIFT.

FCSTID = 20
MPO   65  68  53  70 /  80  80  60  20
ABE   67  71  55  72 /  80  80  70  20
RDG   67  71  55  72 /  80  80  70  20
PHL   71  78  59  70 /  80  90  80  20
12N   67  71  55  72 /  80  80  70  20
SMQ   70  76  57  71 /  80  90  80  20
TTN   70  76  57  71 /  80  90  80  20
MIV   70  78  60  67 /  70  90  90  30
ACY   69  76  60  65 /  70  90  90  40
ILG   71  78  59  70 /  80  90  80  20
DOV   71  80  61  71 /  70  90  90  40
GED   71  80  61  71 /  70  90  90  40
ESN   71  80  61  71 /  70  90  90  40

.PHI...
DE...NONE.
MD...NONE.
NJ...NONE.
PA...NONE.
MARINE...SCA FOR COASTAL WATERS AND DELAWARE BAY.

AMC

In the hours before

Special weather statement, Jun 5, 5:30 PM EDT, 4 hours 51 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-060400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
530 PM EDT WED JUN 5 2002

...HEAVY RAINS POSSIBLE TONIGHT THROUGH THURSDAY NIGHT...

A SLOW MOVING COLD FRONT WILL BE THE FOCUS FOR SOME HEAVY SHOWERS
AND THUNDERSTORMS FROM NOW THROUGH THURSDAY NIGHT.  ALTHOUGH THE
FRONT IS STILL WELL TO OUR NORTH AND WEST...HEAVY THUNDERSTORMS HAVE
ALREADY DEVELOPED OVER CENTRAL PENNSYLVANIA IN THE VERY MOIST AND
UNSTABLE AIR MASS AHEAD OF THE FRONT.  ALONG WITH LOCALLY HEAVY
RAINS...THE STRONGER THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND
HAIL AS THEY MOVE EASTWARD ACROSS THE MID-ATLANTIC REGION THIS
EVENING.

THE GREATEST THREAT FOR MORE WIDE-SPREAD HEAVY RAINFALL APPEARS TO
BE ON THURSDAY AND THURSDAY NIGHT...AS THE COLD FRONT MOVES SLOWLY
SOUTH THROUGH EASTERN PENNSYLVANIA..NEW JERSEY AND EVENTUALLY INTO
THE DELMARVA. CONVERGING WINDS NEAR THE FRONT WILL FOCUS SHOWERS AND
THUNDERSTORMS ON EITHER SIDE AS AREAS OF LOW PRESSURE MOVE EAST
ALONG IT. BECAUSE OF THE SLOW FRONTAL MOVEMENT...MULTIPLE STORMS MAY
TEND TO MOVE OVER THE SAME AREAS WHICH COULD RESULT IN VERY HEAVY
RAINFALL ACCUMULATION AND EVEN POSSIBLY SOME FLOODING. FLOODING CAN
OCCUR EVEN THOUGH WE CONTINUE TO EXPERIENCE OVERALL DROUGHT
CONDITIONS AND WE NEED THE RAIN.

THE RAIN SHOULD BE OVER BY FRIDAY EXCEPT FOR SOME LINGERING MORNING
SHOWERS ALONG THE COAST.

PLEASE LISTEN FOR LATER FORECASTS AND STATEMENTS OVER THE NOAA
WEATHER RADIO...OR VISIT OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI.

AMC

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 11:27 PM EDTSpecial Marine WarningPHI63 min
Jun 5, 11:31 PM EDTSpecial Marine WarningPHI59 min
Jun 5, 11:31 PM EDTSpecial Marine WarningPHI59 min
Jun 6, 2:48 AM EDTSevere Thunderstorm WarningPHIGloucester42 min
Jun 6, 2:54 AM EDTSpecial Marine WarningPHI66 min
Jun 6, 3:42 PM EDTSpecial Marine WarningPHI33 min
Jun 6, 4:20 PM EDTSpecial Marine WarningPHI40 min
Jun 6, 4:59 PM EDTSevere Thunderstorm WarningPHICape May61 min
Jun 6, 5:00 PM EDTSpecial Marine WarningPHI60 min
Jun 6, 5:27 PM EDTSevere Thunderstorm WarningPHIOcean48 min
Jun 6, 5:28 PM EDTFlash Flood WarningPHIOcean2 hr
Jun 6, 5:33 PM EDTSpecial Marine WarningPHI42 min
Jun 6, 5:59 PM EDTSevere Thunderstorm WarningPHIAtlantic, Camden, Gloucester46 min
Jun 6, 6:02 PM EDTSpecial Marine WarningPHI58 min
Jun 6, 6:02 PM EDTSpecial Marine WarningPHI58 min
Jun 6, 6:09 PM EDTSpecial Marine WarningPHI51 min
Jun 6, 6:24 PM EDTFlash Flood WarningPHIAtlantic111 min
Jun 6, 6:42 PM EDTSpecial Marine WarningPHI63 min
Jun 6, 6:50 PM EDTSevere Thunderstorm WarningPHICape May40 min
Jun 6, 7:00 PM EDTSpecial Marine WarningPHI45 min
Jun 6, 7:00 PM EDTSpecial Marine WarningPHI45 min
Jun 6, 6:55 PM EDTSevere Thunderstorm WarningPHIChester50 min
Jun 6, 7:36 PM EDTSevere Thunderstorm WarningPHIDelaware39 min
Jun 6, 7:47 PM EDTTornado WarningPHIChester, Delaware, Montgomery28 min
Jun 5, 9:03 PM EDTSevere Thunderstorm WarningPHINew Castle42 min
Jun 6, 4:24 PM EDTSevere Thunderstorm WarningPHINew Castle66 min
Jun 6, 4:48 PM EDTSevere Thunderstorm WarningPHIKent, New Castle42 min
Jun 6, 5:20 PM EDTSevere Thunderstorm WarningPHISussex40 min

Nearby

Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.